Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Parnate stuff Lorraine

Posted by Elizabeth on August 25, 2001, at 11:48:56

In reply to Re: Parnate stuff Elizabeth, posted by Lorraine on August 24, 2001, at 12:45:34

> So much for my suspicions--but do you do well on stimulants?

I haven't had much of a chance to find out. I did take a very low dose of Cylert for about 6 months in college, and that seemed to be helpful.

> > What new insurance? New insurance is what I need to find!
>
> That does not sound easy given preexisiting condition unless it is part of a group plan. What are your options?

It's a bit complicated. I should have the info in the mail sometime in the next few days.

> > That doesn't sound like high blood pressure to me -- the headache would be at the base of your skull and/or in the back of your neck.
>
> Thank-you--this is very helpful to me. I didn't know what occipital meant.

< g > The occipital lobe is in the back, yeah.

> > > The PDR says ...
> >
> > CYA.
>
> That's what my pdoc said as well.

I'm really worried that I seem to be thinking like your pdoc. :-)

> > Try and get a measurement. MAOIs can cause headaches for other, unrelated reasons.
>
> Today, slight headache, blood pressure was low (93/66) with a pulse of 62.

That's about how my BP was running when I was taking Parnate. FWIW, I did get headaches occasionally from low blood pressure, especially upon getting up out of bed in the morning.

> The time of day that I take the medication does have an effect on my sleeping. If I take it later than 12:30 pm I cannot go to sleep at night until very late (2am or 3am).

I think that after you've been taking it for a while, it won't matter (for better or for worse).

> Wait what is eczema?

Dermatitis -- skin inflammation. Causes include autoimmune reactions, repeated contact with irritants, fungal infection, etc.

> > Parnate contains the sulfate salt of tranylcypromine.
>
> I know. That's why I'm concerned.

Well...what other drugs have caused rashes for you, if any?

> I think we may respond to this differently. Could you "feel" the Parnate kick in with your doses? I can. If I take more than 5 mg at a time, I hyperventilate again.

I couldn't "feel" it, but I sure had a hard time if I missed it. (No headaches, just low mood and lethargy.) The sympathomimetic effect (hyperventilation) is something you should adjust to after taking it for a while.

> > What on earth posesses you to come into contact with all these weird chemicals?!
>
> Painting a house.

Well, good luck. What colour?

> I have Atavan. Do you think I'll need it even with the stimulant and neurontin?

I've never used Neurontin for that purpose, so I don't know how it compares to the benzos.

> I would be interested in it if it interests you:-)

:-) It's _Clinical Advances in MAOI Therapies_, Kennedy ed.

> > It's a small price to pay
>
> See to say this you must not love to sleep. I love to sleep and I love to dream and I love to wake up in the morning feeling "refreshed" by my sleeping and dreaming.

I sleep better on ADs than off them. I love to dream too, despite some of the problems it has caused me (!), but I still think it's a small price.

> .... (BTW, my intense dreams are back. No abnormal movements, though. < cross fingers >)
>
> Crossed. (Do you associate dreams with abnormal movements? Do you mean restless leg syndrome?)

No, not RLS. I think I must have mentioned this before: I have a sleep disorder which causes me to retain skeletal muscle tone during REM sleep. As a result, I move around in my sleep trying to act out my dreams.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010822/msgs/76360.html